Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 40, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 8, 2008, 2:30 AM EDT for Rockbridge County, City of Buena Vista, City of Lexington, Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2008, 2:30 AM EDT (06:30 UTC)
- Expired
- Jul 8, 2008, 5:21 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties City of Buena Vista, VA, City of Lexington, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 123 km from the middle of the area, began a volume at 06:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1391 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 080634
FFWRNK
VAC163-530-678-081230-
/O.NEW.KRNK.FF.W.0040.080708T0630Z-080708T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 AM EDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA
CITY OF LEXINGTON IN WEST CENTRAL VIRGINIA
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 830 AM EDT.
* AT 227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOSHEN...
BROWNSBURG AND BELLS VALLEY
ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
REEDY CREEK AND FALLING RIVER ARE SUCEPTIBLE TO FLOODING. WHISTLE
CREEK MAY ALSO FLOOD TOWARDS LEXINGTON...INCLUDING WHISTLE CREEK
DRIVE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BLACKSBURG.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3793 7920 3789 7914 3781 7922 3781 7924
3778 7928 3776 7928 3774 7931 3772 7931
3766 7937 3777 7965 3808 7948
$$3 follow-up statements
000
WGUS51 KRNK 080636 CCA
FFWRNK
VAC163-530-678-081230-
/O.COR.KRNK.FF.W.0040.080708T0630Z-080708T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 AM EDT TUE JUL 8 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CITY OF BUENA VISTA IN WEST CENTRAL VIRGINIA
CITY OF LEXINGTON IN WEST CENTRAL VIRGINIA
ROCKBRIDGE COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 830 AM EDT.
* AT 227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GOSHEN...
BROWNSBURG AND BELLS VALLEY
ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
WHISTLE CREEK MAY FLOOD TOWARDS LEXINGTON...INCLUDING WHISTLE CREEK
DRIVE. AREAS NEAR KERRS CREEK...SUGAR CREEK AND THE MAURY RIVER ARE
ALSO AT RISK.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
BLACKSBURG.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3793 7920 3789 7914 3781 7922 3781 7924
3778 7928 3776 7928 3774 7931 3772 7931
3766 7937 3777 7965 3808 7948
$$000
WGUS71 KRNK 080745
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
343 AM EDT TUE JUL 8 2008
VAC163-530-678-081230-
/O.CON.KRNK.FF.W.0040.000000T0000Z-080708T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF BUENA VISTA VA-CITY OF LEXINGTON VA-ROCKBRIDGE VA-
343 AM EDT TUE JUL 8 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM EDT FOR THE
CITY OF BUENA VISTA...THE CITY OF LEXINGTON... ROCKBRIDGE COUNTY...
AT 343 AM...THE HEAVY RAIN HAS ENDED...HOWEVER...EXCESSIVE RUNOFF
FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND
STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF
CREEKS AND STREAMS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VESUVIUS...
ROCKBRIDGE BATHS...GOSHEN...FAIRFIELD...BROWNSBURG AND BELLS VALLEY
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3793 7920 3789 7914 3781 7922 3781 7924
3778 7928 3776 7928 3774 7931 3772 7931
3766 7937 3777 7965 3808 7948
$$000
WGUS71 KRNK 080921
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 AM EDT TUE JUL 8 2008
VAC163-530-678-080931-
/O.CAN.KRNK.FF.W.0040.000000T0000Z-080708T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF BUENA VISTA VA-CITY OF LEXINGTON VA-ROCKBRIDGE VA-
521 AM EDT TUE JUL 8 2008
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF BUENA
VISTA...THE CITY OF LEXINGTON... ROCKBRIDGE COUNTY...
FLOODING HAS ENDED OVER THE WARNED AREA...THUS THE FLASH FLOOD
WARNING HAS BEEN CANCELLED.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3793 7920 3789 7914 3781 7922 3781 7924
3778 7928 3776 7928 3774 7931 3772 7931
3766 7937 3777 7965 3808 7948
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:00 AM EDT, 30 minutes earlier.
Area forecast discussion, Jul 8, 2:00 AM EDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 200 AM EDT TUE JUL 8 2008 .SYNOPSIS... A SLOW MOVING UPPER LEVEL LOW WILL TRAVERSE THE AREA THE NEXT FEW DAYS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS. IT WILL REMAIN VERY WARM AND HUMID AS SOUTHERLY FLOW CONTINUES DURING THE PERIOD. && .NEAR TERM /THROUGH TODAY/... ACTIVE SEVERE WEATHER EVENING ON THE WANE CURRENTLY WITH ONLY ISOLATED SHOWERS AND STORMS REMAINING. LATEST NAM..GFS...AND LOCAL WRF MODELS ALL POINT TOWARDS ISOLATED COVERAGE SHIFTING EAST THROUGH THE NIGHT...WITH A REINFORCING SHOT OF ENERGY SPIRALING THROUGH EASTERN TENNESSEE AND INTO THE WESTERN PARTS OF THE AREA AFTER ABOUT 3 OR 4 AM. HAVE ADJUSTED PRECIPITATION CHANCES AND CLOUD COVER IN THE WEST TO REFLECT THIS EXPECTED INCREASE IN COVERAGE OF PRECIPITATION TOWARDS SUNRISE. HAVE NOT INCREASED TO THE LIKELY CATEGORY...BUT WILL HAVE 40 POPS AROUND THE KBLF AREA. HAVE CONTINUED WITH PATCHY FOG DEVELOPING TOWARDS DAWN BUT WITH A MORE BROAD REPRESENTATION...BUT DID KEEP BETTER AREAS OF FOG IN THE MOUNTAIN VALLEYS. ON TUESDAY...UPPER LEVEL LOW DRIFTS TO THE EAST COAST. WAVES WORKING AROUND THIS SYSTEM WILL BRING ANOTHER ROUND OF THUNDERSTORMS TO THE AREA. BEING ON THE BACK SIDE OF THE SYSTEM...COVERAGE WILL NOT BE A GREAT AS THEY HAVE BEEN. HOWEVER...THE STORMS THAT DO IGNITE TOMORROW WILL HAVE THE SAME INTENSITY WITH HEAVY DOWNPOURS AND SMALL HAIL. DO NOT THINK I CAN IMPROVE ON GUIDANCE FOR TEMPERATURES TONIGHT AND TUESDAY. THEREFORE I STAYED CLOSE TO MAV. TEMPERATURES DURING THE PERIOD WILL BE SIMILAR TO WHAT HAVE BEEN THE LAST COULD OF DAYS. && .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... THE UPPER LEVEL LOW THAT HAS PLAGUED THE REGION FOR THE LAST 3-4 DAYS WILL BE ALONG THE EAST COAST TUESDAY NIGHT. WITH DRY AIR ENTRAINING IN ON THE BACK SIDE OF THIS FEATURE AND INCREASING HEIGHTS ALOFT...ANY LINGERING CONVECTION WILL WANE DURING THE EVENING. HOWEVER...THE END TO THE SHOWERS AND THUNDERSTORMS WILL BE SHORT LIVED AS PREFRONTAL CONVECTION AND A STRONGER LOW LEVEL JET CROSS THE AREA ON WEDNESDAY. GFS HAS BEEN CONSISTENT WITH BRING SHOWERS INTO THE WEST IN THE MORNING...THEN INTO THE EAST DURING THE AFTERNOON/EVENING. BEST JET DYNAMICS STAY WELL TO THE NORTH...BUT WITH A SATURATED ATMOSPHERE AND MODERATE INSTABILITY...STRONG STORMS COULD DEVELOP ACROSS THE NORTH HALF OF RNK CWA. CAN NOT RULE OUT STORMS TO THE SOUTH...BUT THE BETTER PART SHOULD BE NORTH. IN TYPICAL SUMMER TIME FASHION...SHOWERS SHOULD END BY MIDNIGHT THURSDAY. TEMPERATURES WILL HOVER AROUND NORMAL THROUGH THE PERIOD. THE HUMID CONDITIONS WILL ALSO PREVAIL. && .LONG TERM /THURSDAY THROUGH MONDAY/... AS EXPECTED...UPPER LEVEL RIDGE IN THE GULF AND LITTLE UPPER LEVEL SUPPORT TO THE NORTH HAS THE COLD FRONT SLOWER AND NOT TRACKING THROUGH THE REGION UNTIL THURSDAY OR THURSDAY NIGHT. THOSE AREAS NOT SEEING WIDE SPREAD CONVECTION ON WEDNESDAY WILL LIKELY SEE STRONG STORMS WITH THE FRONTAL PASSAGE THURSDAY AFTERNOON AND EVENING. THE PRIME AREA WILL BE ALONG THE VA/NC BORDER SOUTH. DRY AIR WITH NORTHWEST FLOW SHOULD EMBRACE THE ENTIRE AREA BY FRIDAY MORNING. HIGH PRESSURE WILL BRING DRY WEATHER TO THE REGION FOR THE WEEKEND...BUT A WEAK TROUGH ALOFT CLOUD ALSO BRING AN ISOLATED SHOWER TO THE MOUNTAINS. EVEN WITH THE FRONTAL PASSAGE...DO NOT EXPECT TEMPERATURES TO COOL OFF MUCH. WITH DRY AIR AND A STRONG SUMMER SUN...TEMPERATURES COULD EASILY WARM TO ABOVE NORMAL. 850 MB TEMPERATURES ARE FORECASTED TO BE +18C TO +20C OVER THE WEEKEND. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... ONGOING CONVECTION THAT DEVELOPED SEVERAL HOURS AGO CONTINUES ACROSS THE EASTERN CWA. TRW JUST MOVED EAST OF LYH AND OTHER TAFS SITE SHOULD REMAIN FREE OF STORMS OVERNIGHT. SOME MVFR OR IFR IN THE EARLY MORNING AT FAVORED SITES. AS UPPER LOW CONTINUE TO MOVE TO 0UR EAST TOMORROW ADDITIONAL STORMS MAY FIRE IN THE AFTERNOON. CHOSE TO CARRY CB IN THE CLOUD GROUPS TO REFLECT THIS POSSIBILITY...WITH EXCEPTION OF A VCTS AT DANVILLE. COOL FRONT PASSES ACROSS THE MID ATLANTIC REGION ON WEDNESDAY CONTINUING THE CHANCE FOR SHOWERS AND THUNDERSTORMS BUT ALLOWING SLIGHTLY DRIER AIR FOR LATE WEEK. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RCS NEAR TERM...DS SHORT TERM...RCS LONG TERM...RCS AVIATION...PC
Hazardous weather outlook, Jul 7, 1:49 PM EDT, 12 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 149 PM EDT MON JUL 7 2008 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-081800- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 149 PM EDT MON JUL 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION. THE PRIMARY THREAT FROM THESE THUNDERSTORMS WILL BE HEAVY RAINFALL. A FEW STORMS MAY CONTAIN LARGE HAIL AND DAMAGING WINDS...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AND WEDNESDAY ACROSS MUCH OF THE AREA WITH MORE HEAVY RAIN AND DAMAGING WIND POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON.
In the hours before
Special weather statement, Jul 7, 10:58 PM EDT, 3 hours 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1058 PM EDT MON JUL 7 2008 NCZ006-080330- CASWELL NC- 1058 PM EDT MON JUL 7 2008 AT 1055 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF GRAHAM...OR ABOUT 11 MILES SOUTHWEST OF PROSPECT HILL...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...PROSPECT HILL AT 1115 PM EDT... EXPECT HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM...WITH WINDS GUSTING TO 50 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. KM
Special weather statement, Jul 7, 11:55 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1155 PM EDT MON JUL 7 2008 VAZ034-080430- BEDFORD VA- 1155 PM EDT MON JUL 7 2008 AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF STEWARTSVILLE...OR ABOUT 3 MILES NORTH OF CHAMBLISSBURG...MOVING NORTHEAST AT 21 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...THAXTON AT 1205 AM EDT...D-DAY MEMORIAL AT 1215 AM EDT...BEDFORD CITY AT 1220 AM EDT... EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES DURING THE NEXT HOUR...SMALL HAIL AND WINDS GUSTING TO 50 MPH. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jul 8, 12:02 AM EDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1202 AM EDT TUE JUL 8 2008 VAZ044-058-080430- HALIFAX VA-PITTSYLVANIA VA- 1202 AM EDT TUE JUL 8 2008 AT 1159 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHWEST OF INGRAM...OR ABOUT 5 MILES WEST OF ELMO...MOVING EAST AT 13 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...ELMO...INGRAM AT 1220 AM EDT... WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Local storm report, Jul 8, 1:05 AM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
105 AM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1247 AM HAIL 3 W NATHALIE 36.93N 79.00W
07/08/2008 E0.88 INCH HALIFAX VA TRAINED SPOTTER
&&
PCORRIGALocal storm report, Jul 8, 1:44 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
144 AM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM HAIL GLADYS 37.17N 79.08W
07/08/2008 E1.75 INCH CAMPBELL VA LAW ENFORCEMENT
*** 1 INJ *** DISPATCH REPORTED AN INJURY DUE TO HAIL -
UNKNOWN SEVERITY
&&
PCLocal storm report, Jul 8, 1:44 AM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
144 AM EDT TUE JUL 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM HAIL GLADYS 37.17N 79.08W
07/08/2008 E1.75 INCH CAMPBELL VA LAW ENFORCEMENT
&&
PCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 12:22 AM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 38 min |
| Jul 8, 12:38 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt | 38 min |
| Jul 8, 12:56 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax | 64 min |
| Jul 8, 1:18 AM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 57 min |
| Jul 8, 1:43 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 77 min |
| Jul 8, 1:51 AM EDT | Flash Flood Warning | RNK | Appomattox, Campbell, Charlotte | 3 hr |
| Jul 8, 1:58 AM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 46 min |
| Jul 8, 2:15 AM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 60 min |
| Jul 8, 12:09 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 66 min |
| Jul 8, 12:34 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 56 min |
| Jul 8, 1:21 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 21 min |
| Jul 8, 4:35 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Pulaski, Wythe, City of Galax | 55 min |
| Jul 8, 5:11 PM EDT | Severe Thunderstorm Warning | RNK | Giles, Montgomery, Pulaski, City of Radford | 64 min |
| Jul 8, 5:24 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Montgomery, Patrick, Pulaski | 66 min |
| Jul 8, 6:08 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 42 min |
| Jul 8, 6:24 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania, Roanoke, City of Roanoke | 66 min |
| Jul 8, 6:52 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 83 min |
| Jul 8, 6:53 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick, Pittsylvania, City of Martinsville | 67 min |
| Jul 8, 7:31 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, City of Lynchburg | 63 min |
| Jul 8, 7:54 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 81 min |
Nearby
Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.